Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 46, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 15, 1993, 10:17 AM CDT for Pittsburg County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 1993, 10:17 AM CDT (15:17 UTC)
- Expired
- Jun 15, 1993, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Pittsburg County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 151516 FFWTUL OKC121-151815- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 1017 AM CDT TUE JUN 15 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 115 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST OKLAHOMA ...SOUTHERN PITTSBURG COUNTY AT 1010 AM...RADAR CONTINUED TO SHOW A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAINS IN SOUTHERN PITTSBURG COUNTY. RADAR ESTIMATES INDICATED THAT OVER 3 INCHES OF RAIN HAD FALLEN FROM NEAR MCALESTER TO ABOUT 10 MILES SOUTHEAST OF MCALESTER. THUNDERSTORMS WERE CONTINUEING TO DEVELOP AND MOVE OVER THESE SAME AREAS. SOME STREET FLOODING HAS BEEN REPORTED IN SOUTHERN MCALESTER AND WITH THE ADDITIONAL RAINS THE FLOODING PROBLEMS WILL GET WORSE. THE COMMUNITIES OF ALDERSON...HAILYVILLE AND HARTSHORN HAVE ALSO RECEIVED HEAVY RAINS AND PEOPLE THERE SHOULD REMAIN ALERT FOR FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OFl HEAVY RAIN. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 10:10 AM CDT, 7 minutes earlier.
Area forecast discussion, Jun 15, 10:10 AM CDT, 7 minutes before
FPUS3 KTUL 151510 AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1010 AM CDT MON JUN 15 1993 HEAVY TSTMS HAVE FIRED ALG A BNDRY THROUGH SERN OK ALREADY. 1/2 IN HAIL HAS BEEN REPORTED ALONG WITH GUSTY WINDS. THERE IS ONE UNCONFIRMED RPT OF A LTG DEATH NEAR MLC. ANYWAY...VERY BUSY HERE. FCST GNLY LOOKS GOOD FOR TEMPS AND POPS. XPC PULSE TYPE TSTMS AGAIN TDA...DMSHG LATER TNGT. /02 .OK...NONE.
In the hours before
Special weather statement, Jun 15, 8:40 AM CDT, 1 hour 37 minutes before
OKC077-121-151445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 840 AM CDT TUE JUN 15 1993 AT 830 AM...RADAR INIDCATED A STRONG THUNDERSTORM OVER AND JUST SOUTH OF MCALESTER. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...DEADLY LIGHTNING...AND GUSTY WINDS. THE THUNDERSTORM WAS DRIFTING TO THE EAST SOUTHEAST AT ABOUT 10 MPH. OTHER LESS INTENSE THUNDERSTORMS EXTENDED EASTWARD INTO LATIMER COUNTY. ALL OF THESE THUNDERSTORMS ARE EXPECTED TO WEAKEN DURING THE MORNING.
Special weather statement, Jun 15, 8:40 AM CDT, 1 hour 37 minutes before
OKC077-121-151445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 840 AM CDT TUE JUN 15 1993 AT 830 AM...RADAR INIDCATED A STRONG THUNDERSTORM OVER AND JUST SOUTH OF MCALESTER. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...DEADLY LIGHTNING...AND GUSTY WINDS. THE THUNDERSTORM WAS DRIFTING TO THE EAST SOUTHEAST AT ABOUT 10 MPH. OTHER LESS INTENSE THUNDERSTORMS EXTENDED EASTWARD INTO LATIMER COUNTY. ALL OF THESE THUNDERSTORMS ARE EXPECTED TO WEAKEN DURING THE MORNING.
Special weather statement, Jun 15, 9:08 AM CDT, 1 hour 9 minutes before
OKZ033-151515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 909 AM CDT TUE JUN 15 1993 ...VERY HEAVY RAINS CONTINUED TO FALL OVER SOUTHERN PITTSBURG COUNTY... AT 9AM...RADAR INDICATED A THUNDERSTORM CENTERED NEAR HARTSHORN OR ABOUT 15 MILES SOUTHEAST OF MCALESTER. THE STORM WAS REMAINING NEARLY STATIONARY. RADAR ESTIMATED THAT AROUND 2 INCHES OF RAIN MAY HAVE FALLEN IN A SHORT TIME IN AREAS SOUTHEAST OF MCALESTER FROM THE STORM. THE RUNOFF WILL LIKELY FILL DITCHES AND MAY CAUSE SOME MINOR STREET AND URBAN FLOODING IN THE COMMUNITIES OF ALDERSON...HAILEYVILLE AND HARTSHORN. DEADLY LIGHTNING IS ALSO OCURRING WITH THIS STORM...SO GET INDOORS UNTIL THE STORM PASSES. LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 15, 9:09 AM CDT, 1 hour 8 minutes before
OKZ033-151515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 909 AM CDT TUE JUN 15 1993 ...VERY HEAVY RAINS CONTINUED TO FALL OVER SOUTHERN PITTSBURG COUNTY... AT 9AM...RADAR INDICATED A THUNDERSTORM CENTERED NEAR HARTSHORN OR ABOUT 15 MILES SOUTHEAST OF MCALESTER. THE STORM WAS REMAINING NEARLY STATIONARY. RADAR ESTIMATED THAT AROUND 2 INCHES OF RAIN MAY HAVE FALLEN IN A SHORT TIME IN AREAS SOUTHEAST OF MCALESTER FROM THE STORM. THE RUNOFF WILL LIKELY FILL DITCHES AND MAY CAUSE SOME MINOR STREET AND URBAN FLOODING IN THE COMMUNITIES OF ALDERSON...HAILEYVILLE AND HARTSHORN. DEADLY LIGHTNING IS ALSO OCURRING WITH THIS STORM...SO GET INDOORS UNTIL THE STORM PASSES. LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 15, 10:09 AM CDT, 8 minutes before
OKZ033-151615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1010 AM CDT TUE JUN 15 1993 ...STRONG THUNDERSTORMS CONTINUED TO DUMP HEAVY RAINS IN PITTSBURG COUNTY... AT 10AM...RADAR INDICATED A CLUSTER OF THUNDERSTORMS OVER MAINLY SOUTHERN PITTSBURG COUNTY. THE STRONGEST STORMS WERE JUST SOUTHEAST OF MCALESTER AND JUST SOUTHWEST OF MCALESTER. THESE STORMS CONTAIN HAIL AND VERY HEAVY RAINS AS WELL AS DEADLY LIGHTNING. THEY WERE MOVING VERY SLOWLY. RADAR INDICATED THAT AROUND 2 INCHES OF RAIN HAD FALLEN FROM THESE STORMS. THE RUNOFF MAY CAUSE RAPID RISES ON SMALL CREEKS AND DITCHES AND ALSO MAY CAUSE SOME URBAN AND STREET FLOODING. THE COMMUNITIES OF HAILYVILLE...ALDERSON.T..KREBS AND THE SOUTHERN PART OF MCALESTER HAVE RECEIVED THE HEAVIEST RAINS AND PEOPLE THERE SHOULD REMAIN AWARE OF THESE STORMS. LISTEN FOR LATER STATEMENT FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 15, 10:10 AM CDT, 7 minutes before
OKZ033-151615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1010 AM CDT TUE JUN 15 1993 ...STRONG THUNDERSTORMS CONTINUED TO DUMP HEAVY RAINS IN PITTSBURG COUNTY... AT 10AM...RADAR INDICATED A CLUSTER OF THUNDERSTORMS OVER MAINLY SOUTHERN PITTSBURG COUNTY. THE STRONGEST STORMS WERE JUST SOUTHEAST OF MCALESTER AND JUST SOUTHWEST OF MCALESTER. THESE STORMS CONTAIN HAIL AND VERY HEAVY RAINS AS WELL AS DEADLY LIGHTNING. THEY WERE MOVING VERY SLOWLY. RADAR INDICATED THAT AROUND 2 INCHES OF RAIN HAD FALLEN FROM THESE STORMS. THE RUNOFF MAY CAUSE RAPID RISES ON SMALL CREEKS AND DITCHES AND ALSO MAY CAUSE SOME URBAN AND STREET FLOODING. THE COMMUNITIES OF HAILYVILLE...ALDERSON...KREBS AND THE SOUTHERN PART OF MCALESTER HAVE RECEIVED THE HEAVIEST RAINS AND PEOPLE THERE SHOULD REMAIN AWARE OF THESE STORMS. LISTEN FOR LATER STATEMENT FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:14 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.